Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 12, 2015, 5:03 PM CST for Red River County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 12, 2015, 5:03 PM CST (23:03 UTC)
- Expired
- Dec 12, 2015, 5:45 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Red River County, TX
The radar
The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 12, 5:04 PM CST | TSTM WND DMG | Bogata, TX | TREE DOWN HIGHWAY 37 |
| Dec 12, 5:14 PM CST | TORNADO | 6 Nnw Bogata, TX | AN EF-1 TORNADO BRIEFLY DEVELOPED NEAR THE INTERSECTION OF FM 411 AND COUNTY ROAD 1245. SOME TREES WERE SNAPPED AND AN OUTBUILDING WAS COMPLETELY DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WFUS54 KSHV 122303
TORSHV
TXC387-122345-
/O.NEW.KSHV.TO.W.0064.151212T2303Z-151212T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CST SAT DEC 12 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 545 PM CST
* AT 503 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BOGATA...OR NEAR HAGANSPORT...MOVING NORTH AT 40
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BAGWELL AROUND 530 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WOODLAND...NEGLEY...DETROIT AND JOHNTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW!
&&
LAT...LON 3382 9531 3381 9499 3339 9518 3340 9531
TIME...MOT...LOC 2303Z 189DEG 33KT 3344 9526
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
091 follow-up statement
516
WWUS54 KSHV 122321
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CST SAT DEC 12 2015
TXC387-122345-
/O.CON.KSHV.TO.W.0064.000000T0000Z-151212T2345Z/
RED RIVER TX-
521 PM CST SAT DEC 12 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR WEST
CENTRAL RED RIVER COUNTY...
AT 521 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DEPORT...OR 12 MILES WEST OF CLARKSVILLE...MOVING
NORTH AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
BAGWELL...DETROIT...WOODLAND AND NEGLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW!
&&
LAT...LON 3382 9531 3381 9499 3355 9520 3355 9531
TIME...MOT...LOC 2321Z 184DEG 33KT 3361 9527
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
09What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 12, 12:55 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 12, 12:55 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CST SAT DEC 12 2015
.AVIATION...
FOR 12/18Z TAFS...AMPLE MIXING HAS ALLOWED FOR VFR CIGS ACROSS
MOST OF THE REGION. HOWEVER...THIS WILL ONLY LAST UNTIL THE
AFTERNOON HOURS...AS SHOWERS AND THUNDERSTORMS WILL MOVE INTO TO OUR E TX
TERMINALS BY LATE THIS AFTERNOON AND SLOWLY SPREAD EWD DURING THE
LATE EVENING AND OVERNIGHT PERIODS AS AN APPROACHING STORM SYSTEM
MOVES THROUGH THE REGION. SLY WINDS TODAY WILL INCREASE IN SPEED
TO 10-15 KTS WITH HIGHER GUSTS AND REMAIN SO THROUGHOUT MUCH OF
THE PD. /20/
&&
.PREV DISCUSSION... /ISSUED 1148 AM CST SAT DEC 12 2015/
DISCUSSION...
THE STRATUS SHIELD LINGERS ACROSS THE REGION AS OF LATE
MORNING...ALTHOUGH SOME BREAKS HAVE BEEN NOTED ON THE VISIBLE
SATELLITE IMAGERY OVER PORTIONS OF CNTRL AND ERN LA/WRN MS. THIS
STRATUS SHIELD MAY PERSIST THROUGH MUCH OF THE DAY /WITH SOME
SCATTERING POSSIBLE OVER THE ERN ZONES/ AS LOW LEVEL MOISTURE
CONTINUES TO DEEPEN BENEATH THE LOW LEVEL CAPPING INVERSION NOTED
ON THE 12Z KSHV RAOB. THE CIRRUS SHIELD WILL ONLY DEEPEN WITH TIME
AS WELL...AS THE SUBTROPICAL JET SHIFTS FARTHER E ACROSS THE LOWER
MS VALLEY AHEAD OF THE LONGWAVE TROUGH OVER THE DESERT SW. DESPITE
THE CLOUD COVER...SHOULD STILL SEE NEAR RECORD MAX TEMPS THIS
AFTERNOON AS TEMPS APPROACH 80 DEGREES ESPECIALLY OVER N
LA/ADJACENT SECTIONS OF EXTREME ERN TX. HAVE HAD TO RAISE MAX
TEMPS THIS AFTERNOON 1-2 DEGREES GIVEN THE 16-17Z OBS...BUT THE
LACK OF SUN SHOULD TAPER THE DIURNAL SWING IN TEMPS FROM THE WARM
START TO THE MORNING.
MOSAIC RADAR IMAGERY INDICATES AN INCREASING AREAS OF CONVECTION
RAPIDLY DEVELOPING THIS MORNING OVER THE TX HILL COUNTRY...WITH
MORE SCATTERED DEVELOPMENT ONGOING ACROSS SE TX...WHICH WILL
SPREAD NNE INTO PORTIONS OF E TX THIS AFTERNOON IN ASSOCIATION WITH
A WEAK SHORTWAVE/INCREASED PVA EJECTING NE AHEAD OF THE LONGWAVE
TROUGH OVER THE DESERT SW. THE 12Z PROGS AND THE LATEST HRRR RUNS
HAVE INITIALIZED ON THIS WELL...AFFECTING E TX/EXTREME SE OK BY
MID TO LATE AFTERNOON. HAVE INCREASED POPS BACK TO LIKELY ACROSS
THE WRN SECTIONS OF E TX THIS AFTERNOON IN THE LATE MORNING
UPDATE...TAPERING TO HIGH CHANCE ACROSS THE REMAINDER OF E TX/SE
OK. SLIGHT CHANCE POPS SHOULD WORK FOR MUCH OF SW AR/N LA THIS
AFTERNOON AS THE MOISTURE WILL BE LATER TO DEEPEN OVER THESE
AREAS. THE CURRENT LAKE WIND ADVISORY THIS AFTERNOON LOOKS GOOD
OVER THE WRN SECTIONS OF E TX AS THE PRESSURE GRADIENT HAS
TIGHTENED OVER THE SRN PLAINS AHEAD OF DEEPENING SFC LOW PRESSURE
OVER ERN NM. WILL LIKELY HAVE TO EXPAND THE LAKE WIND ADV. FOR
TONIGHT WITH THE AFTERNOON FORECAST PACKAGE AS THE TIGHT PRESSURE
GRADIENT EXPANDS FARTHER E OVER THE REGION.
WILL ALSO RE-ASSESS THE SVR POTENTIAL IN THE AFTERNOON DISCUSSION
AS WELL...ALTHOUGH HAVE HIGHER CONFIDENCE THAT THIS SYSTEM WILL
BE PRIMARILY A HEAVY RAINFALL/FLASH FLOOD THREAT.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 65 66 45 / 20 90 100 20
MLU 81 68 72 47 / 10 40 100 30
DEQ 76 60 61 40 / 30 100 80 20
TXK 78 62 64 43 / 30 100 100 10
ELD 79 67 70 43 / 20 70 100 30
TYR 78 56 58 43 / 60 100 80 10
GGG 78 60 62 43 / 50 100 80 10
LFK 79 63 64 43 / 50 100 80 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR ARZ050-051-059-060-070-071.
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR LAZ001-002-010.
OK...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR TXZ096-097-108>112-124>126-136>138-149>153-165-
166.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-
108>110-124-125-136-137-149-150.
&&
20Hazardous weather outlook, Dec 12, 12:21 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1221 PM CST SAT DEC 12 2015 ARZ050-051-059-060-070-071-LAZ001-002-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO- BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1221 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL MOVE THROUGH THE DESERT SOUTHWEST AND INTO THE SOUTHERN ROCKIES. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL EXIST LATE THIS AFTERNOON THROUGH TONIGHT ACROSS EAST TEXAS AND EXTREME SOUTHEAST OKLAHOMA GIVEN THE VERY STRONG SHEAR IN PLACE...BUT INSTABILITY WILL BE QUITE LIMITED AS SURFACE HEATING WILL BE TAPERED BY THE DENSE CLOUD COVER AND RAIN. SHOULD A SEVERE THREAT MATERIALIZE...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. HOWEVER...LOCALLY HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING WILL INCREASE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA TONIGHT AND SUNDAY MORNING...BEFORE A COLD FRONT PUSHES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD SUNDAY MORNING...ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING WILL CONTINUE SUNDAY MORNING BEFORE THE RAIN DIMINISHES FROM WEST TO EAST BY MIDDAY. CUMULATIVE RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS IN EXCESS OF SIX INCHES...WILL BE POSSIBLE BEFORE THE RAIN ENDS BY EARLY AFTERNOON SUNDAY. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM THREAT WILL CONTINUE SUNDAY MORNING WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. COOLER AND DRIER AIR WILL QUICKLY PUSH EAST IN WAKE OF THE COLD FRONTAL PASSAGE SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TONIGHT OVER EAST TEXAS AND SOUTHEAST OKLAHOMA. ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ167-131200- NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE- 1221 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER PORTIONS OF NORTHCENTRAL LOUISIANA AND SOUTHWEST ARKANSAS. HOWEVER...SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO INCREASE LATE TONIGHT AND ESPECIALLY AFTER DAYBREAK SUNDAY OVER THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS SOUTHWEST ARKANSAS AND NORTHCENTRAL LOUISIANA SUNDAY...ALONG AND AHEAD OF A COLD FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL BE POSSIBLE AS WELL...MAINLY ACROSS NORTHCENTRAL LOUISIANA. SHOULD THIS DEVELOP...DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST SUNDAY AFTERNOON AND EVENING...WITH COOLER AND DRIER AIR SPILLING EAST BEHIND THE COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Dec 12, 3:43 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CST SAT DEC 12 2015
TXZ108-124-122230-
WOOD TX-FRANKLIN TX-
343 PM CST SAT DEC 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOOD AND SOUTHERN
FRANKLIN COUNTIES UNTIL 430 PM CST...
AT 343 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HAINESVILLE...OR 5 MILES EAST OF MINEOLA...MOVING NORTH AT 45
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINEOLA...WINNSBORO...QUITMAN...HAINESVILLE...PURLEY...HOARD...PLEASANT
GROVE...CYPRESS AND HOPEWELL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3296 9542 3296 9531 3315 9531 3313 9514
3259 9530 3260 9533 3264 9549
TIME...MOT...LOC 2142Z 190DEG 38KT 3269 9539
15Local storm report, Dec 12, 4:52 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CST SAT DEC 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO LINDALE 32.51N 95.41W
12/12/2015 SMITH TX LAW ENFORCEMENT
CONFIRMED TORNADO IN LINDALE AREA. HOMES DAMAGED.
&&
EVENT NUMBER SHV1500752
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:27 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 36 hr |
| Dec 12, 9:18 AM CST | River Flood Warning | SHV | Bowie, Red River | 5 days |
| Dec 12, 9:18 AM CST | River Flood Warning | SHV | Cass, Marion | 10 days |
| Dec 12, 9:18 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 7 days |
| Dec 12, 3:43 PM CST | Special Weather Statement | SHV | Wood | 47 min |
| Dec 12, 3:56 PM CST | Tornado Warning | SHV | Franklin, Wood | 49 min |
| Dec 12, 4:46 PM CST | Tornado Warning | SHV | Franklin, Red River, Titus | 29 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.